Alert archive / Florida / River Flood Warnings in 2020

River Flood Warning 4, NWS Tampa Bay, FL

June 6, 2020DeSoto County, Florida

NWS Tampa Bay, FL issued this river flood warning at Jun 6, 2020, 10:35 AM EDT for DeSoto County, Florida. It took effect at Jun 7, 2020, 12:00 PM EDT. It was in force for 20 days.

The area

The counties it named.

The facts

Issued
Jun 6, 2020, 10:35 AM EDT (14:35 UTC)
In effect from
Jun 7, 2020, 12:00 PM EDT
Expired
Jun 27, 2020, 10:35 AM EDT
In force
20 days
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Flood severity
Minor

County DeSoto County, FL

The radar

The Tampa radar (KTBW), 82 km from the middle of the area, began a volume at 14:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Horse Creek near Arcadia at SR 72 (ARHF1).

Action stage
10 ft
Minor stage
12 ft
Moderate stage
14.5 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02297310, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this river flood warning went out at Jun 6, 9:00 AM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jun 6, 9:00 AM EDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
900 AM EDT Sat Jun 6 2020

.DISCUSSION...
Heaviest showers and an isolated thundestorm just south of the
area are lifting north right along the coast from Pasco county
south. Areas of light rain are in place elsewhere across the area.
Showers will continue to lift over the area through the morning,
with a few embedded thunderstorms also possible mainly in the
afternoon. Current forecast is on track with continued numerous to
widespread showers and isolated thunderstorms possible through the
weekend. Highs in the 80s this afternoon. Flood watch, Storm Surge
Watch for Hernando county north, and coastal flood statements/rip
current/high surf advisory all continue with no changes.

&&

.AVIATION...
A band of mainly heavy showers is moving north right along the
coast and will intermittently impact the terminals through the
morning. Generally E/SE flow will increase this afternoon and
become a bit more southerly across the southern terminals as the
chance for some thunderstorms increases.

&&

.MARINE...
SCA continues as the winds and seas continue to increase with
Cristobal in the central Gulf. E/SE flow continues across the
waters with seas of 10-12 feet. Winds and seas diminish Monday,
with ridging building in then through the rest of the period. No
major changes for the update.

&&

.Preliminary Point Temps/PoPs...
TPA  84  77  87  77 /  70  70  60  50
FMY  86  78  88  77 /  60  40  40  50
GIF  83  76  85  74 /  70  60  60  40
SRQ  85  77  88  76 /  70  60  60  50
BKV  84  73  87  73 /  70  70  70  40
SPG  85  78  88  77 /  70  70  60  50

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk from 2 PM EDT this afternoon through
     Monday evening for Coastal Charlotte-Coastal Hillsborough-
     Coastal Lee-Coastal Manatee-Coastal Sarasota-Pinellas.

     Flood Watch through Sunday evening for Coastal Charlotte-Coastal
     Citrus-Coastal Hernando-Coastal Hillsborough-Coastal Lee-
     Coastal Levy-Coastal Manatee-Coastal Pasco-Coastal Sarasota-
     DeSoto-Hardee-Highlands-Inland Charlotte-Inland Citrus-
     Inland Hernando-Inland Hillsborough-Inland Lee-Inland Levy-
     Inland Manatee-Inland Pasco-Inland Sarasota-Pinellas-Polk-
     Sumter.

     High Surf Advisory from 2 PM this afternoon to 2 PM EDT Monday
     for Coastal Charlotte-Coastal Hillsborough-Coastal Lee-
     Coastal Manatee-Coastal Sarasota-Pinellas.

Gulf waters...Small Craft Advisory until 2 PM EDT Monday for
     Waters from Bonita Beach to Englewood FL out 20 to 60 NM-Waters
     from Englewood to Tarpon Springs FL out 20 to 60 NM-Waters from
     Tarpon Springs to Suwannee River FL out 20 to 60 NM.

     Small Craft Advisory from 2 PM this afternoon to 8 AM EDT Monday
     for Coastal waters from Bonita Beach to Englewood FL out 20
     NM-Coastal waters from Englewood to Tarpon Springs FL out
     20 NM-Coastal waters from Tarpon Springs to Suwannee River
     FL out 20 NM.

&&

UPDATE/AVIATION/MARINE/FIRE WEATHER...24/Hubbard
UPPER AIR...72/Noah
DECISION SUPPORT/RADAR...13/Oglesby
Hazardous weather outlook, Jun 6, 4:48 AM EDT, 5 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
448 AM EDT Sat Jun 6 2020

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-062100-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-
448 AM EDT Sat Jun 6 2020

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

...FLOOD IMPACT...
Numerous to widespread showers with isolated thunderstorms today
will cause locally heavy rainfall. The heavy rain will produce
flooding of low lying and poor drainage areas as well as the
ponding of water on roadways. Motorists should exercise caution.

...COASTAL FLOOD IMPACT...
Conditions will be favorable for coastal flooding along the west
coast of Florida beginning late tonight, mostly along the Nature
Coast. A Storm Surge Watch is in effect for Levy, Citrus, and
Hernando counties, and a Coastal Flood Statement is in effect for
Pasco County south through Lee County.

...RIP CURRENT IMPACT...
High surf will produce rip currents along area beaches beginning
this afternoon.

...MARINE IMPACTS...
Wind speeds of 20 to 25 knots with seas of up to 10 feet will
create hazardous boating conditions for small craft operators over
the Gulf waters.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

...FLOOD IMPACT...
Locally heavy rainfall is expected again on Sunday. The heavy
rain could produce flooding of low-lying and poor drainage areas
as well as the ponding of water on roadways. Motorists should
exercise caution.

...COASTAL FLOOD IMPACT...
Conditions will be favorable for coastal flooding through Monday.
Coastal residents should be alert for later statements or
warnings...and take action to protect property.

...RIP CURRENT IMPACT...
High surf will produce rip currents along area beaches through at
least Monday.

...MARINE IMPACTS...
Wind speeds of 20 to 25 knots with seas of up to 12 feet will
create hazardous boating conditions for small craft operators over
the Gulf waters through Monday.

...RIVER FLOOD IMPACT...
The Manatee River near Myakka Head is forecast to reach flood
stage by Sunday morning. Residents living along rivers or faster
flowing streams should remain aware of water levels and be ready
to move to higher ground should flooding be observed.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

Fleming

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 10:00 PM EDTRiver Flood WarningTBWManatee66 hr
Jun 6, 2:36 AM EDTSpecial Marine WarningTBW39 min
Jun 6, 3:13 AM EDTSpecial Marine WarningTBW47 min
Jun 6, 7:50 AM EDTSpecial Marine WarningTBW55 min
Jun 6, 10:35 AM EDTRiver Flood WarningTBWHillsborough71 hr
Jun 6, 10:42 AM EDTSpecial Weather StatementTBWLee33 min
Jun 6, 11:11 AM EDTSpecial Weather StatementTBWHillsborough, Manatee34 min
Jun 6, 11:30 AM EDTTornado WarningTBWHillsborough, Manatee30 min
Jun 6, 12:00 PM EDTTornado WarningTBWHillsborough13 min
Jun 6, 12:31 PM EDTSpecial Weather StatementTBWHillsborough44 min
Jun 6, 12:56 PM EDTAreal Flood AdvisoryTBWHillsborough, Manatee94 min
Jun 6, 2:20 PM EDTSpecial Marine WarningTBW25 min
Jun 6, 2:24 PM EDTSpecial Weather StatementTBWSumter51 min
Jun 6, 2:57 PM EDTSevere Thunderstorm WarningTBWSumter33 min
Jun 6, 3:12 PM EDTSpecial Weather StatementTBWSumter48 min
Jun 6, 3:27 PM EDTTornado WarningTBWCitrus, Sumter33 min
Jun 6, 3:29 PM EDTSpecial Marine WarningTBW31 min
Jun 6, 3:59 PM EDTSpecial Marine WarningTBW31 min
Jun 6, 4:33 PM EDTSpecial Marine WarningTBW87 min
Jun 6, 5:12 PM EDTSpecial Marine WarningTBW48 min
Jun 6, 5:28 PM EDTSpecial Weather StatementTBWPinellas47 min
Jun 6, 5:29 PM EDTTornado WarningTBWPolk14 min
Jun 6, 5:52 PM EDTSpecial Marine WarningTBW23 min
Jun 6, 5:52 PM EDTTornado WarningTBWPinellas12 min
Jun 6, 6:04 PM EDTTornado WarningTBWSumter7 min
Jun 6, 6:22 PM EDTAreal Flood AdvisoryTBWManatee, Sarasota117 min
Jun 6, 6:32 PM EDTSpecial Weather StatementTBWManatee, Sarasota43 min
Jun 6, 7:56 PM EDTSpecial Weather StatementTBWPolk34 min

Nearby

River Flood Warnings in Florida, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.